MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE HELIX-T ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE HELIX-T ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 7739215
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as no revision procedure has been conducted.A review of the x-rays provided confirm the reported event.Labeling review: ".Important: prior to locking bone screws into the plate, ensure that all bone screws are inserted (driven) 75% into bone prior to final tightening.Failure to do so may reduce the chance of properly locking the bone screw into the plate construct post-operative warnings: ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
Received information stating patient was experiencing a screw back out 11 weeks postoperative.At this time there is no revision procedure scheduled nor patient injury reported.
 
Additional Manufacturer Narrative
Received new information that indicates patient underwent a revision procedure two to three weeks post-operative where screw was re-locked down.No product has been returned for investigation as it remained in-situ.
 
Additional Manufacturer Narrative

Brand Name
NUVASIVE HELIX-T ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7754435
Report Number2031966-2018-00125
Device Sequence Number1719895
Product Code KWQ
UDI-Device Identifier00887517094711
UDI-Public00887517094711
Combination Product (Y/N)N
PMA/510(K) Number
K083341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7739215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1